Page 1 of 2 12 LastLast
Results 1 to 10 of 12

Thread: Doubling my dosage

  1. #1
    Eviefitz
    Guest

    Doubling my dosage

    Hi everyone,
    I've joined this forum as I am truly at a loss with coping with my depression lately. I was having severe fatigue, to the point where I was napping everyday and felt completely exhausted all the time -- it made everyday tasks seem insurmountable. At that time I was taking Fluoextine - 20mg- and was aware that fatigue was a possible side effect of that medication despite also being a major symptom of my depression.
    Firstly I inisisted my doctor ran blood tests, to determine that there wasn't any other potential medical issues causing the extreme tiredness. Everything came back fine. To my surprise, my GP's suggestion was to try doubling my dosage to 40mg. I've only been on the double dosage for a week now, but it's been a nightmare, my anxiety has heightened my moods are almost lower than before, and the fatigue hasn't got any better either.

    My worry now is that this medication could be making me worse but you are also advised against 'coming off' them, so am I supposed to resolve this?

    Has anybody else experienced anything like this on Fluoextine? I've tried other medications before and nothing else has seemed to help.

    I'd really appreciate any advice anyone can give me.

    Thank you.

  2. #2
    Mrs-Darling
    Guest
    Any new medication or new dose can take up to 6 weeks for the side effects to subside and for to start feeling the benefits. Try not to worry unless it's been much longer than this. It can also take a few tries on different medications to get the one that best suits you. I've lost count of how many different anti-ds I've been on but am now on two plus an anti anxiety one and despite going through a recent, very severe crisis am slowly starting to feel better.

  3. #3
    Guardian of the North and kipper holder Angie's Avatar
    Join Date
    Feb 2012
    Location
    South Yorkshire
    Posts
    30,778
    Hi Evie, and welcome.
    I don't have experience of Fluoxetine, we can't really give advice about medications but I would say go back and see your gp and explain to him how it hasn't helped by doubling the dose and see what he says
    If you canít fly, then run, if you canít run, then walk, if you canít walk, then crawl, but by all means keep moving.
    Quote by Martin Luther King JR

  4. #4
    A week isn't really very long to get the best from your increased dose and it's never a good idea to come of your meds without direction from your Dr. Go back to your GP and explain and he can instruct you of the best course of action

  5. #5
    Boss Lady ;) Suzi's Avatar
    Join Date
    Feb 2012
    Location
    Surrey. UK
    Posts
    102,467
    Hi and welcome!
    What time are you taking them? Are you drinking enough water? Getting any exercise?
    Do a little of something that makes you happy every day!


  6. #6
    Eviefitz
    Guest
    Thank you for the advice everyone.
    I'm taking two 20mg on a morning. Would you advise maybe taking one in morning and one in afternoon? The doctor didn't really stipulate.


    I find it strange that with anti -depressant medications can all have so many side effects, which can often cause as many problems as the illness they are given to treat. It's frustrating.

    I just want to be able to live a normal life again.

  7. #7
    Boss Lady ;) Suzi's Avatar
    Join Date
    Feb 2012
    Location
    Surrey. UK
    Posts
    102,467
    You will, I'm sure... It will just take time.
    Do a little of something that makes you happy every day!


  8. #8
    Eviefitz
    Guest
    Has anybody else on similar medication found that the time of the day that you take it makes any difference? Or splitting the dose? I'm due to speak with my GP next week and will be sure to ask more thorough questions then. Just wondering what I can do in the meantime to minimise side effects.

    Thanks.

  9. #9
    Boss Lady ;) Suzi's Avatar
    Join Date
    Feb 2012
    Location
    Surrey. UK
    Posts
    102,467
    I wouldn't split the dose as Fluoxetine is one which should be taken in the morning - well that's what the Dr told my husband, which was then backed up by his psych...
    Do a little of something that makes you happy every day!


  10. #10
    Princess Sparkles Paula's Avatar
    Join Date
    Sep 2012
    Location
    Jane Austen country
    Posts
    55,544
    It is frustrating that a drug that helps also causes side effects, but the worse of these should pass. Of course, fatigue is a symptom of depression too so that may be your Drs thinking
    The purpose of life is not to be happy. It is to be useful, to be honorable, to be compassionate, to have it make some difference that you have lived and lived well.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •